Opiate Prevention and Survival Kits
If you suspect an overdose, do NOT run – CALL 911
You cannot be prosecuted for:
– Small amounts of drugs
– Possession of drug paraphernalia
– Underage possession or consumption of alcohol
– Violation of probation or parole
Signs of an Overdose:
– Not breathing, turning blue, deep snoring
– Gasping, gurgling
– Mixing different types of drugs (opiates with alcohol and/or benzos)
– Quality and difference in purity levels based off batch
– Low Tolerance due to not using opiates after incarceration, detox, or drug-free drug treatment
– Using alone behind locked door, unable to be found
– Compromised Health due to an infection, lack of sleep
– Stressful or new environments
These DO NOT work to reverse an overdose:
– Cold shower
– Letting them sleep it off
– Giving someone coffee or making them walk around
– injecting with anything other than Naloxone (salt water, milk, other drugs)
The only viable option when someone is experiencing an opiate overdose is to initiate rescue breathing, administer naloxone and seek medical assistance.
To find a drug treatment center near you, visit:
or call 1-800-662-(HELP)
Administering a Naloxone Kit:
Step 1: Sternal Rub
Check if they are responsive by rubbing your fist up and down their chest along the sternum. If they don’t wake up, call 911.
Step 2: Call 911
State what you see: “The person is unconscious and not breathing.” Clearly state the address of the overdose.
Step 3: Give Naloxone
Inject naloxone straight into a muscle (upper arm, butt, or thigh).
Step 4: Give Rescue Breathing
Tilt their head back slightly, pink their nose, and give 1 breath every five seconds.